Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 25, 2017, 4:14 AM CDT for Loving County, Texas. It took effect at Apr 25, 2017, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2017, 4:14 AM CDT (09:14 UTC)
- In effect from
- Apr 25, 2017, 10:00 AM CDT
- Expired
- Apr 25, 2017, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
County Loving County, TX
The radar
The Midland/Odessa radar (KMAF), 132 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4004 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178 WWUS84 KMAF 250914 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 414 AM CDT Tue Apr 25 2017 ...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR LOCATIONS ALONG AND WEST OF AND TATUM TO WINK TO ALPINE LINE FOR RELATIVE HUMIDITY LESS THAN 15 PERCENT, 20 FOOT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER... .Critical fire weather conditions are expected across most of the area today, though main concerns continue to be across the Guadalupe and Davis Mountains, Southeast New Mexico Plains, and the Van Horn/Hwy 54 Corridor where recent green-up has not been as pronounced. NMZ114-115-TXZ057-258-252245- /O.UPG.KMAF.FW.A.0018.170425T1700Z-170426T0300Z/ /O.NEW.KMAF.FW.W.0024.170425T1500Z-170426T0300Z/ Guadalupe Mountains-Southeast Plains- Van Horn and Highway 54 Corridor- 414 AM CDT Tue Apr 25 2017 /314 AM MDT Tue Apr 25 2017/ ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY LESS THAN 15 PERCENT, 20 FOOT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER... * WIND...West 25 to 35 mph with higher gusts in the plains. West 40 to 60 mph with higher gusts in the mountains. * HUMIDITY...5 to 15 percent. * FIRE DANGER...Extreme. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$ TXZ058-059-074-080-252245- /O.NEW.KMAF.FW.W.0024.170425T1500Z-170426T0300Z/ Reeves County and Upper Trans Pecos-Loving- Davis/Apache Mountains Area-Marfa Plateau- 414 AM CDT Tue Apr 25 2017 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR RELATIVE HUMIDITY LESS THAN 15 PERCENT, 20 FOOT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER... * WIND...West 25 to 35 mph with higher gusts in the plains. West 40 to 60 mph with higher gusts in the mountains. * HUMIDITY...5 to 15 percent. * FIRE DANGER...Extreme. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$ rhluchan
1 follow-up statement
897 WWUS84 KMAF 251854 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 154 PM CDT Tue Apr 25 2017 ...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR LOCATIONS ALONG AND WEST OF AND TATUM TO WINK TO ALPINE LINE FOR RELATIVE HUMIDITY LESS THAN 15 PERCENT, 20 FOOT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER... .Critical fire weather conditions will persist across most of the area this afternoon and evening, though the main concern will be across the Guadalupe and Davis Mountains, Southeast New Mexico Plains, and the Van Horn/Hwy 54 Corridor where recent green-up has not been as pronounced. NMZ114-115-TXZ057>059-074-080-258-260300- /O.CON.KMAF.FW.W.0024.000000T0000Z-170426T0300Z/ Guadalupe Mountains-Southeast Plains- Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving- Davis/Apache Mountains Area-Marfa Plateau- 154 PM CDT Tue Apr 25 2017 /1254 PM MDT Tue Apr 25 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY LESS THAN 15 PERCENT, 20 FOOT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER... * WIND...West 25 to 35 mph with higher gusts in the plains. West 40 to 60 mph with higher gusts in the mountains. * HUMIDITY...5 to 15 percent. * FIRE DANGER...Extreme. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 25, 12:01 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Apr 25, 12:01 AM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1201 AM CDT Tue Apr 25 2017
.AVIATION...
06Z TAF issuance
VFR conditions will continue into Tuesday with westerly winds
becoming very gusty by afternoon. Expect most terminals to gust
near or over 40 kts. Winds will diminish during the evening ahead
of a cold front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 94 61 75 52 / 0 0 10 0
Carlsbad 91 57 76 52 / 0 0 0 0
Dryden 97 67 91 57 / 0 0 0 0
Fort Stockton 95 63 80 58 / 0 0 0 0
Guadalupe Pass 80 52 72 53 / 0 0 0 0
Hobbs 88 53 72 48 / 0 0 10 0
Marfa 89 54 76 45 / 0 0 0 0
Midland Intl Airport 94 60 75 53 / 0 0 10 0
Odessa 94 60 76 54 / 0 0 10 0
Wink 95 60 78 53 / 0 0 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 9 PM MDT Tuesday for Guadalupe Mountains
of Eddy County.
Fire Weather Watch from Tuesday morning through Tuesday evening
for Guadalupe Mountains-Southeast Plains.
High Wind Watch from 9 AM MDT Tuesday through Tuesday evening
for Eddy County Plains.
TX...High Wind Warning until 9 PM MDT Tuesday for Guadalupe Mountains.
Fire Weather Watch from this afternoon through this evening for
Guadalupe Mountains-Van Horn and Highway 54 Corridor.
High Wind Watch from 10 AM CDT /9 AM MDT/ this morning through
this evening for Davis/Apache Mountains Area-Van Horn and
Highway 54 Corridor.
&&
99/99/29Hazardous weather outlook, Apr 25, 2:29 AM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 229 AM CDT Tue Apr 25 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260730- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 229 AM CDT Tue Apr 25 2017 /129 AM MDT Tue Apr 25 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT Critical fire weather conditions are expected today along and west of a line from Tatum to Wink to Alpine. A Red Flag Warning is in effect for these areas through this evening. High winds will develop across much of the same area this afternoon. A High Wind Warning is in effect today and tonight for the Guadalupe and Davis Mountains including the adjacent plains. A Wind Advisory is in effect across the western Permian Basin, Upper Trans Pecos, Big Bend, Marfa Plateau, and the Presidio Valley. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Critical fire weather conditions are possible behind a cold front Wednesday mainly over the Marfa Plateau and Big Bend. High winds and critical fire weather conditions return Thursday and Friday across western portions of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:06 AM CDT | Wind Advisory | MAF | Andrews, Dawson, Ector, Gaines, Loving, Martin and 3 more | 17 hr |
Nearby
Red Flag Warnings in Texas, 2017Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.